Alert archive / Alabama / River Flood Warnings in 2014

River Flood Warning 52, NWS Tallahassee, FL

April 18, 2014Coffee County, Dale County, Alabama

NWS Tallahassee, FL issued this river flood warning at Apr 18, 2014, 2:22 PM CDT for Coffee County, Dale County, Alabama. It took effect at Apr 19, 2014, 8:10 AM CDT. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Apr 18, 2014, 2:22 PM CDT (19:22 UTC)
In effect from
Apr 19, 2014, 8:10 AM CDT
Expired
Apr 20, 2014, 10:14 AM CDT
In force
26 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
Minor

Counties Coffee County, AL, Dale County, AL

The radar

The Ft Rucker radar (KEOX), 36 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pea River near Ariton (US 231) (ARTA1).

Action stage
8 ft
Minor stage
14 ft
Moderate stage
17 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02363000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WGUS42 KTAE 181922
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
322 PM EDT FRI APR 18 2014

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... 

  PEA RIVER NEAR ARITON (US 231) AFFECTING COFFEE AND DALE COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

ALC031-045-191922-
/O.NEW.KTAE.FL.W.0052.140419T1514Z-000000T0000Z/
/ARTA1.1.ER.140419T1514Z.140420T0500Z.000000T0000Z.NO/
222 PM CDT FRI APR 18 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR THE PEA RIVER NEAR ARITON (US 231).
* FROM SATURDAY MORNING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT  2:00 PM FRIDAY THE STAGE WAS 6.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE SATURDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 16.3 FEET BY SUNDAY MORNING. 
* IMPACT...AT 14.0 FEET...THE BACKYARD OF A HOME NEAR U.S. HIGHWAY 231
  AND PEA RIVER WILL START TO FLOOD. 

&&
   
LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571


$$
3 follow-up statements
759 
WGUS42 KTAE 182348
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
748 PM EDT FRI APR 18 2014

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN ALABAMA...

  PEA RIVER NEAR ARITON (US 231) AFFECTING COFFEE AND DALE COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

ALC031-045-192348-
/O.EXT.KTAE.FL.W.0052.140419T0814Z-140421T1742Z/
/ARTA1.2.ER.140419T0814Z.140420T0100Z.140421T1142Z.NO/
648 PM CDT FRI APR 18 2014

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR THE PEA RIVER NEAR ARITON (US 231).
* FROM LATE TONIGHT TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  6:00 PM FRIDAY THE STAGE WAS 9.2 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY SATURDAY
  MORNING AND CREST NEAR 17.6 FEET LATE SATURDAY NIGHT. 
* IMPACT...AT 17.0 FEET...THE BASEMENT OF A HOME ON U.S. HIGHWAY 231 
  AND THE PEA RIVER WILL BE FLOODED. 

&&
   
LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571


$$
676 
WGUS82 KTAE 190753
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
353 AM EDT SAT APR 19 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ALABAMA...
 
  PEA RIVER NEAR ARITON (US 231) AFFECTING COFFEE AND DALE COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

ALC031-045-200753-
/O.EXT.KTAE.FL.W.0052.140419T1310Z-140421T1256Z/
/ARTA1.2.ER.140419T1310Z.140420T0200Z.140421T0656Z.NO/
253 AM CDT SAT APR 19 2014

THE FLOOD WARNING CONTINUES FOR
  THE PEA RIVER NEAR ARITON (US 231).
* FROM THIS MORNING TO MONDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  2:00 AM SATURDAY THE STAGE WAS 10.1 FEET. 
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TODAY
  AND CREST NEAR 17.1 FEET LATE TONIGHT OR EARLY SUNDAY.
* IMPACT...AT 17.0 FEET...THE BASEMENT OF A HOME ON U.S. HIGHWAY 231 
  AND THE PEA RIVER WILL BE FLOODED. 
&&
   
LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571

$$
426 
WGUS82 KTAE 191259
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
859 AM EDT SAT APR 19 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
ALABAMA...
 
  PEA RIVER NEAR ARITON (US 231) AFFECTING COFFEE AND DALE COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

ALC031-045-191329-
/O.CAN.KTAE.FL.W.0052.000000T0000Z-140421T1256Z/
/ARTA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
759 AM CDT SAT APR 19 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE PEA RIVER NEAR ARITON (US 231).
* AT  7:00 AM SATURDAY THE STAGE WAS 10.2 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.2 FEET.  
  THE RIVER IS EXPECTED TO FALL BELOW ACTION STAGE DURING THE DAY 
  SUNDAY.


&&
   
LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Apr 18, 2:13 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 18, 2:13 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
313 PM EDT Fri Apr 18 2014

.Near Term [Through Tonight]...
The period begins with mid/upper trough over NE Gulf region
providing some lift. At surface...low south of FL panhandle this
afternoon with diffuse warm front ewd across Nrn Gulf of Mex. Satellite
currently shows a mid level dry slot advancing across Panhandle
but ample rain shield elsewhere with several bands of moderate
rain across SE AL and the Ern Big Bend and adjacent GA. As of 2 PM
EDT...24 rainfall totals ranged from 3 to 4 inches over Wrn
portions of SE AL and adjacent Walton County and generally 2 to 2
1/2 inches elsewhere.

Before midnight, surface low will strengthen as it moves ENE along
frontal boundary. During the overnight hours...weakened H5 low moves
to FL Panhandle by 06z while surface low gradually lifts to NE FL by
06z and SE GA by 12Z. This will focus rain thru sunrise across NE
third of CWA along and north of low/front. Most High-Res guidance
continue to show modest wrap around moisture behind low moving
onshore after midnight. So rain will continue, however intensity will
begin to taper off thru sunrise from locally heavy to moderate to
light from SW-NE. This reflected in model soundings which show
that lower level flow has shifted to NW by sunrise but PWATs remain
around 1 inch. Will go with 40-80% SW-NE POP gradient 00z-06z then
20-70% 06z-12z. Grounds will remain saturated across the CWA and
will be monitored for any localized flooding. With nearly stacked
low...cant discount a slight chance of tstms south of there...mainly
SE Big Bend in eve. Expect lows from upper 40s SE AL/Panhandle to
mid-upper 50s SE Big Bend and adjacent GA counties.

.Short Term [Saturday Through Sunday Night]...
Mid/upper level shortwave trough remains quite progressive and
will be exiting the area through the day tomorrow. Expect low
clouds and chance of light showers will linger into the morning
with clearing spreading from sw-ne across the region through the
day with ern/central GA counties the last to clear. In the wake of this
system, seasonably cool temperatures and gusty north winds will
invade the region. Tricky max T forecast for Saturday with much
depending on when and how much clearing develops. Have opted for
a blend with highs holding in the lower to mid 60s over central
GA and around 70 into parts of sern AL and the FL panhandle/ern
Big Bend. Otherwise, expect weather to improve significantly
during the holiday weekend with mostly sunny skies and
temperatures topping out in the mid 70s inland and lower 70s along
the beaches Sunday. Overnight lows Saturday and Sunday nights
should range in the lower 50s.

.Long Term [Monday Through Friday]...
The next frontal system will be fast moving and shift through
Tuesday bringing a chance of rain and isolated thunderstorms.
Drier air will move in Wednesday/Thursday as high pressure builds
in over the area. The Euro has moisture returning Friday and
lingering through the end of the extended period, while the GFS is
a bit slower with arrival of the rain. Blended the two and went
with a slight chance of showers for Friday. Temperatures will be
seasonal with highs in the low 80s and lows in the 50s.

&&

.Aviation...
[Through 18Z Saturday]...IFR ceilings will plague the region until
mid-morning tomorrow. The rain will end later tonight as the Gulf
low moves northeast out of the region. Winds will shift to the
northwest late this evening.

&&

.Marine...
Surface low will move across the Apalachee Bay tonight with gusty
north winds overspreading the area in its wake through tomorrow.
Although much of the clouds and rain will be exiting the area from
west to east Saturday, winds and seas will remain up into Sunday.
A small craft advisory will remain in effect from tonight through
the day Saturday. Conditions will improve by Sunday morning into early
next week.

&&

.Fire Weather...
With such wet conditions today, there will be no fire weather issues
(i.e. Red flag conditions) through at least this weekend.

&&

.Hydrology...
Many locations in the region are reporting 2+ inches of rain already
and the rain will last until late evening or even longer for the
northern portion of the region. Many of the area rivers are in minor
flood stage and a few are in moderate flood stage. The
Choctawhatchee River is rising quickly and is expected to reach
major flood stage near Bruce around midnight. The Flint River and
the Ochlockonee River are rising steadily and will begin to fall
early next week. The Suwannee River is rising steadily and will do
so until at least mid next week. Many locations will get another 1-2
inches of rain today.

A more detailed hydrology discussion is available on our ESF
(Hydrologic Outlook) product, which can be found here:

http://www.srh.noaa.gov/product.php?site=NWS&product=ESF&issuedby=TAE

The most up-to-date river forecast information can always be found
on our AHPS page (below).

http:/water.weather.gov/ahps2/index.php?wfo=tae.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   53  66  51  75  53 /  70  20  10   0   0
Panama City   51  70  54  75  59 /  50  10   0   0   0
Dothan        48  68  49  74  53 /  70  30  10   0   0
Albany        50  65  49  74  51 /  80  40  20   0   0
Valdosta      55  65  50  74  52 /  80  40  20   0   0
Cross City    59  70  51  76  53 /  60  20  10   0  10
Apalachicola  56  69  54  72  58 /  50  10   0   0   0

&&

.TAE Watches/Warnings/Advisories...

FL...Flood Watch until 2 AM EDT /1 AM CDT/ Saturday for Calhoun-
     Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
     Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
     Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
     Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
     Wakulla-Inland Walton-Jackson-Lafayette-Leon-Liberty-
     Madison-South Walton-Washington.

     High Rip Current Risk until 8 PM EDT /7 PM CDT/ this evening for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...Flood Watch until 2 AM EDT Saturday for Baker-Ben Hill-Berrien-
     Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
     Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-Quitman-
     Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.

AL...Flood Watch until 1 AM CDT Saturday for Coffee-Dale-Geneva-Henry-
     Houston.

GM...Small Craft Advisory until 8 PM EDT Saturday for Apalachee Bay-
     Coastal waters From Ochlockonee River to Apalachicola FL
     out to 20 NM-Coastal waters from Suwannee River to Keaton
     Beach FL out 20 NM-Coastal waters from Apalachicola to
     Destin FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Destin FL from 20 to 60 NM.

&&

NEAR TERM...BLOCK
SHORT TERM...EVANS
LONG TERM...WESTON
AVIATION...MCDERMOTT
MARINE...EVANS
FIRE WEATHER...BLOCK
HYDROLOGY...MCDERMOTT

In the hours before

Local storm report, Apr 18, 12:47 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
147 PM EDT FRI APR 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLOOD            4 ESE FLORALA           30.99N 86.27W
04/18/2014                   WALTON             FL   COUNTY OFFICIAL

            APLIN ROAD AT CHOW LANE FLOODED AND CLOSED.

0145 PM     FLOOD            2 SW EUCHEEANNA         30.62N 86.07W
04/18/2014                   WALTON             FL   COUNTY OFFICIAL

            SHERWOOD ROAD OFF OF HIGHWAY 331 SOUTH CLOSED AT THE
            BRIDGE DUE TO FLOODING.

0145 PM     FLOOD            1 N FOX HILL            30.84N 86.29W
04/18/2014                   WALTON             FL   COUNTY OFFICIAL

            LITTLE CREEK TRAIL CLOSED AT A LOW SPOT DUE TO FLOODING.

0145 PM     FLOOD            5 S HOWELLS             30.98N 86.20W
04/18/2014                   WALTON             FL   COUNTY OFFICIAL

            NATURAL BRIDGE ROAD BETWEEN PUNCH BOWL ROAD AND HIGHWAY
            181 CLOSED DUE TO FLOODING.

&&

DVD
Local storm report, Apr 18, 1:11 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
211 PM EDT FRI APR 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0209 PM     FLOOD            5 SSE HOWELLS           30.98N 86.17W
04/18/2014                   WALTON             FL   COUNTY OFFICIAL

            HIGHWAY 181 AT EIGHT MILE CREEK BRIDGE JUST WEST OF EIGHT
            MILE CEMETARY IS CLOSED DUE TO FLOODING.

0209 PM     FLOOD            5 ESE FLORALA           30.97N 86.25W
04/18/2014                   WALTON             FL   COUNTY OFFICIAL

            SANDY RAMP ROAD CLOSED DUE TO FLOODING.

0209 PM     FLOOD            4 S HOWELLS             30.99N 86.20W
04/18/2014                   WALTON             FL   COUNTY OFFICIAL

            FINK MILL ROAD CLOSED DUE TO FLOODING.

0209 PM     FLOOD            3 SSW DE FUNIAK SPRINGS 30.69N 86.14W
04/18/2014                   WALTON             FL   COUNTY OFFICIAL

            CAWTHON ROAD CLOSED DUE TO FLOODING.

0209 PM     FLOOD            2 SSW NATURAL BRIDGE    30.96N 86.23W
04/18/2014                   WALTON             FL   COUNTY OFFICIAL

            WALLACE ROAD CLOSED DUE TO FLOODING BETWEEN SANDY RAMP
            ROAD AND ADAMS ROAD

&&

DVD
Local storm report, Apr 18, 1:18 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
218 PM EDT FRI APR 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLOOD            SAMSON                  31.11N 86.05W
04/18/2014                   GENEVA             AL   911 CALL CENTER

            SEVERAL ROADS AROUND SAMSON ARE BEING CLOSED DUE TO
            FLOODING.

&&

DVD
Local storm report, Apr 18, 2:04 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
304 PM EDT FRI APR 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLOOD            2 E MARVIN CHAPEL       31.21N 85.96W
04/18/2014                   COFFEE             AL   EMERGENCY MNGR

            WATER OVER THE ROADWAY NEAR THE INTERSECTION OF COUNTY
            ROAD 655 AND COUNTY ROAD 663 IN FAR SOUTHERN COFFEE
            COUNTY. COUNTY OFFICIALS INVESTIGATING FOR POSSIBLE
            BARRICADES.

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 9:18 AM CDTRiver Flood WarningTAEDale4 days
Apr 18, 11:47 AM CDTAreal Flood WarningTAEGeneva6 hr
Apr 18, 12:23 PM CDTAreal Flood WarningTAECoffee6 hr
Apr 18, 2:40 PM CDTAreal Flood WarningTAEDale6 hr
Apr 18, 5:04 PM CDTSpecial Weather StatementTAECoffee, Dale, Geneva56 min
Apr 18, 5:13 PM CDTAreal Flood WarningTAEGeneva12 hr

Nearby

River Flood Warnings in Alabama, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.